MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER RI-2; PUMP, INFUSION

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER RI-2; PUMP, INFUSION
Model Number 903-00039A-UK
Medical Device Problem Code Expulsion (2933)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
During an emergency aneurism case the belmont displayed an error code and was removed and replaced by the level 1 to continue case.Patient later died on table but the belmont was not blamed in any way for the outcome of the patient.
 
Additional Manufacturer Narrative
The internal complaint file # (b)(4) has been logged for this incident for traceability.The ri-2 involved in the incident, serial number (b)(4), was returned to belmont medical technologies for evaluation.The users were unable to provide the specific error/alarm message experienced.The alarm that most likely occurred was one of the ri-2's two heating alarms: a "heating fault" alarm or an "over temperature" alarm.When the ri-2 detects either of these situations, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.In the event of a "heating fault" alarm, the ri-2 displays the following alarm message: "check temperature probes for blockage.Clean windows.Press retry to continue.Service machine if error persists" and in the event of an "over temperature" alarm: "infusate over temperature.Discard disposable and blood.Restart system with a new disposable.Service machine if error persists." the following conditions may result in a "heating fault" alarm: 1) wet, dirty, or blocked disposable set windows; 2) wet, dirty, or blocked temperature probes; 3) temperature probe failure; 4) heater fault.The following conditions may result in an "over temperature" alarm: 1) over temperature; 2) fluid supply is over the temperature limit, greater than or equal to 42°c; 3) temperature probes are wet, dirty, or blocked; 4)restricted flow or out of fluid.The user reported that the patient later died on table but the belmont was not blamed in any way for the outcome of the patient.Upon receipt at belmont's service department, the service engineers were unable to produce any faults after prolonged testing.The device went through full preventive maintenance testing and no alarms were observed.All tests and inspections passed.The system performed according to specifications.The manufacturing records for this serial number were reviewed and no related anomalies were identified.Since the customer was unable to state the error code, device malfunction could not be verified and the root cause of the reported issue could not be determined.Belmont will continue to monitor for similar reports of this nature and take further action if necessary.

Brand Name
THE BELMONT RAPID INFUSER RI-2
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
MDR Report Key14354703
Report Number1219702-2022-00018
Device Sequence Number4155017
Product Code FRN
UDI-Device Identifier00896128002817
UDI-Public00896128002817
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection,Repair,Notification
Type of Report Initial
Report Date (Section B) 05/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number903-00039A-UK
Device Catalogue Number403-00412
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2022
Initial Report FDA Received Date05/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown